"Churg Strauss Syndrome after Introducing Oral Steroid to Inhaler - A Report of Three Cases "
AbstractThe tetrad of bronchial asthma, severe sinusitis, nasal polyp, eosinophilia, and systemic vasculitis is the main feature of allergic granulomatosis and angitis (Churg- Strauss Syndrome). This vasculitis is usually seen idiopathic in patients with a long history of asthma; oral steroids using steroid inhalers, vaccination and desensitization might be triggering factors. Drugs such as leukotriene receptor antagonists (LTRAS), penicillin, sulphonamides, anticonvulsants and thiazides have also been implicated. By presenting the cases in this article, the authors suggest that some cases of CSS may be partially or totally suppressed by corticosteroid therapy of asthma for long periods and replacing oral steroid by inhaler will reveal a pathologic condition of CSS, called frustes CSS forms. We report three subjects with asthma who had been receiving previously multiple corticosteroid courses for control, but when systemic corticosteroids were discontinued or switched over to steroid inhaler, the patients developed a similar syndrome.
|Issue||Vol 5, No 2 (2006)|
|Churg Strauss Syndrome Corticosteroids|
|Rights and permissions|
|This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.|